Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

August 5, 2012Hardin County, Larue County, Kentucky

NWS Louisville, KY issued this special weather statement at Aug 5, 2012, 6:43 PM EDT for Hardin County, Larue County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 6:43 PM EDT (22:43 UTC)
Expired
Aug 5, 2012, 7:15 PM EDT
In force
32 min
Issued by
NWS Louisville, KY

Counties Hardin County, KY, Larue County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS83 KLMK 052243
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SUN AUG 5 2012

KYC093-123-052315-
LARUE KY-HARDIN KY-
643 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ELIZABETHTOWN TO ELIZABETHTOWN...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE 
EXPECTED WITH THESE STORMS. A FLASH FLOOD WARNING IS ALSO IN EFFECT!

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  TONIEVILLE...
  GLENDALE AND LEAFDALE...
  NOLIN...
  JERICHO AND MATHERS MILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 82 AND 93.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3754 8590 3773 8605 3770 8574 3757 8560
      3754 8563 3755 8561 3753 8559 3753 8556
      3749 8552
TIME...MOT...LOC 2243Z 320DEG 22KT 3768 8598 3764 8578

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:46 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 5, 5:46 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT SUN AUG 05 2012

.Forecast Update...
Issued at 545 PM EDT Sun Aug 5 2012

Pressure pattern, dewpoint discontinuity, and northern edge of the
cloud field show the cold front draped across southern Indiana.
However the wind shift just north of the Western Kentucky and
Bluegrass Parkways has made itself known as the effective boundary,
with scattered storms firing up along it. Other storms have popped
west of Bowling Green in the air mass that has had a chance to
destabilize.

A few storms have built up tall enough to produce gusty winds, but
the main threat this evening will be torrential rainfall and an
excessive amount of cloud-to-ground lightning. Still keeping tabs on
the far southern counties, where the heaviest rain fell earlier
today. If storms can come together into a solid line upstream, will
have to give strong consideration to a Flood Watch in those areas.

Gridded forecast has been updated for precip trends, but the lower
resolution text products can ride as-is.

&&

.Short Term (Tonight through Monday night)...
Issued at 255 PM EDT Sun Aug 5 2012

At 18Z a cold front stretched from Toledo to Evansville to Little
Rock and was pushing very slowly to the southeast.  Despite day-long
clouds and showers, LAPS analysis showed that some surface
destabilization has managed to occur, and convection is still
expected to develop ahead of the front late this afternoon into this
evening.  The main threat with any storms continues to be heavy
rain.  Locally heavy rain has already fallen today so the storms
will have to be watched for any water problems.  As of this writing
though it looks like there will be several hours time between the
earlier heavy rain and any additional rain this evening, and the
heavy rain earlier today was spotty.  So, will hold off on a flash
flood watch for now, but will monitor closely.

In addition to heavy rain this evening, the strongest storms may
manage to produce some gusty winds and small hail.  However, the
soundings show so much deep moisture that the chance of large hail
making it to the surface appears slim, and gusty winds will be
primarily reliant on precipitation drag rather than dry air
entrainment.

Lows tonight will range from around 60 in the north to 70 along the
Tennessee border.  Patchy fog may develop, especially in areas where
heavy rain falls.

Monday the front will weaken and get hung up over the Tennessee
Valley.  As a result, some scattered storms will still be possible
in southern Kentucky though no severe weather is expected.  Highs
across the region will be in the 80s with light winds.

Weak ridging will attempt to build in from the north Monday night to
dry the entire region out.  It will also bring us pleasant lows in
the 60s.

.Long Term (Tuesday through Saturday)...
Issued at 230 PM EDT Sun Aug 5 2012

Little has changed with regards to the forecast for the long term
this afternoon. Surface high pressure will remain over the area
Tuesday through Wednesday. This should help keep storms confined to
mainly eastern Kentucky. Though a few models do show a stray shower
or storm creeping into the Lake Cumberland area Tuesday afternoon,
will keep the forecast dry as it looks like the chances for any rain
are small. High temperatures Tuesday - Wednesday will range from the
upper 80s to lower 90s with lows in the upper 60s to lower 70s.

A deepening trough will slowly swing across the Great Lakes Thursday
through Friday. A cold front associated with this system will move
through the region sometime late Thursday night through Friday.
There is still some disagreement in the models as to how fast this
front will move through. Regardless, scattered thunderstorms are
expected to develop in the unstable environment ahead of the front
Thursday afternoon. Storms are also expected to accompany the
frontal passage itself on Friday. These should be moving out by
Friday evening/early Saturday.

Temperatures will be challenging on Thursday and Friday and will
depend on the cloud cover and precipitation. Thursday still looks to
be in the upper 80s. However, Friday should see some more rain and
possibly cooler air filtering in behind the front. Will go with
highs in the mid 80s. Saturday will be even cooler with temps
topping out in the lower to mid 80s. Lows will be in the lower 70s
Friday morning, dropping back to the lower to mid 60s by Sunday
morning.

&&

.Aviation (18Z TAF Issuance)...
Issued at 111 PM EDT Sun Aug 5 2012

At 17Z the cold front was about midway between Louisville and
Indianapolis, slowly moving to the southeast.  Showers and
thunderstorms are still expected to develop this afternoon ahead of
the front, though very little has developed so far upstream from the
terminals. As a result, will stick with VCTS for now, during the
most likely times for storms to be near the airports.  The main
threat from the storms will be very heavy rain and gusty winds.

As the front moves through central Kentucky late this afternoon and
this evening it will take its precipitation along with it.  Winds
will be light and variable behind the front and some fog will be
possible late tonight.

Tomorrow the cold front will get hung up over the Tennessee Valley
and may give southern Kentucky some scattered showers and storms,
but the best chances will be after this TAF period and primarily at
BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........RAS
Short Term.......13
Long Term........EER
Aviation.........13
Hazardous weather outlook, Aug 5, 3:20 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT SUN AUG 5 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-062230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
320 PM EDT SUN AUG 5 2012 /220 PM CDT SUN AUG 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS
A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE THROUGH THE REGION.
HEAVY RAIN WILL BE THE MAIN THREAT WITH THESE STORMS. LOCATIONS
THAT RECEIVED HEAVY RAIN EARLIER TODAY MAY EXPERIENCE MINOR WATER
PROBLEMS WITH ADDITIONAL HEAVY RAIN. SECONDARY THREATS WITH THE
STORMS WILL BE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON IN
SOUTHERN KENTUCKY AS THE COLD FRONT GETS HUNG UP OVER THE
TENNESSEE VALLEY. THE MAIN THREATS FROM THE STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

THE NEXT CHANCE FOR THUNDERSTORMS WILL THEN BE THURSDAY AND
FRIDAY AS AN UPPER LEVEL AREA OF LOW PRESSURE BRINGS MULTIPLE
DISTURBANCES AND A COLD FRONT THROUGH THE REGION. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WINDS...WIND DAMAGE...MINOR
FLOODING...AND HAIL TO THE NWS IN LOUISVILLE VIA THE SPOTTER
HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

13/EER

In the hours before

Special weather statement, Aug 5, 5:36 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT SUN AUG 5 2012

KYC141-052205-
LOGAN KY-
436 PM CDT SUN AUG 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF RUSSELLVILLE...AND MOVING EAST
AT 5 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCHOCHOH AND ADAIRVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3670 8697 3680 8688 3678 8673 3664 8683
      3664 8687
TIME...MOT...LOC 2136Z 289DEG 6KT 3673 8689

SCHOETTMER
Special weather statement, Aug 5, 5:50 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT SUN AUG 5 2012

KYC141-213-052220-
LOGAN KY-SIMPSON KY-
450 PM CDT SUN AUG 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CROSS PLAINS...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PRICES MILL...
  PROVIDENCE...
  SCHWEIZER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3665 8682 3672 8678 3668 8659 3664 8661
      3664 8680
TIME...MOT...LOC 2150Z 291DEG 15KT 3666 8677

SCHOETTMER
Special weather statement, Aug 5, 6:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT SUN AUG 5 2012

KYC029-093-123-155-163-179-052250-
LARUE KY-MARION KY-MEADE KY-NELSON KY-BULLITT KY-HARDIN KY-
607 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
BARDSTOWN TO 10 MILES WEST OF ELIZABETHTOWN...AND MOVING SOUTHEAST AT
10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ELIZABETHTOWN...
  KRAFT...
  INDIAN HILLS AND SAINT JOHN...
  ADDINGTON FIELD AIRPORT...
  BALLTOWN AND FRANKLIN CROSS ROADS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3761 8537 3761 8598 3785 8615 3789 8556
TIME...MOT...LOC 2207Z 331DEG 10KT 3776 8565 3773 8604

SCHOETTMER
Special weather statement, Aug 5, 6:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT SUN AUG 5 2012

KYC031-061-085-227-052240-
WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
510 PM CDT SUN AUG 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF MORGANTOWN...AND MOVING NORTHEAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  VINEYARD AND REEDYVILLE...
  GLENMORE...
  ROUNDHILL AND BIG REEDY...
  ASPHALT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3737 8641 3719 8625 3714 8655 3720 8659
TIME...MOT...LOC 2210Z 237DEG 15KT 3720 8650

SCHOETTMER
Local storm report, Aug 5, 6:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     SUGAR GROVE             37.08N  86.67W
08/05/2012                   BUTLER             KY   BROADCAST MEDIA

            LARGE OAK TREE DOWNED. ALSO MARBLE SIZE HAIL.

&&

EVENT NUMBER LMK1201023

MRC
Special weather statement, Aug 5, 6:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT SUN AUG 5 2012

KYC093-123-052315-
LARUE KY-HARDIN KY-
643 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
ELIZABETHTOWN TO ELIZABETHTOWN...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS. A FLASH FLOOD WARNING IS ALSO IN EFFECT!

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  TONIEVILLE...
  GLENDALE AND LEAFDALE...
  NOLIN...
  JERICHO AND MATHERS MILL...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 82 AND 93.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3754 8590 3773 8605 3770 8574 3757 8560
      3754 8563 3755 8561 3753 8559 3753 8556
      3749 8552
TIME...MOT...LOC 2243Z 320DEG 22KT 3768 8598 3764 8578

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:58 AM EDTAreal Flood AdvisoryLMKAllen, Barren3 hr
Aug 5, 6:01 AM EDTAreal Flood AdvisoryLMKAllen, Barren, Metcalfe, Monroe3 hr
Aug 5, 4:22 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin3 hr
Aug 5, 5:07 PM EDTSpecial Weather StatementLMKLogan28 min
Aug 5, 5:15 PM EDTFlash Flood WarningLMKBullitt, Hardin3 hr
Aug 5, 5:20 PM EDTSpecial Weather StatementLMKBullitt30 min
Aug 5, 5:36 PM EDTSpecial Weather StatementLMKLogan29 min
Aug 5, 5:50 PM EDTSpecial Weather StatementLMKSimpson30 min
Aug 5, 6:07 PM EDTSpecial Weather StatementLMKHardin43 min
Aug 5, 6:10 PM EDTSpecial Weather StatementLMKEdmonson30 min
Aug 5, 6:27 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin, Larue, Meade, Nelson3 hr
Aug 5, 6:38 PM EDTFlash Flood WarningLMKHardin, Larue, Nelson5 hr
Aug 5, 7:26 PM EDTFlash Flood WarningLMKGrayson, Green, Hardin, Hart, Larue3 hr
Aug 5, 7:26 PM EDTFlash Flood WarningLMKLogan2 hr

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.